Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Gynecology

Side effects after stop using depo

09/03/2008

Question:

my daughter is 19 she used the depo shot for 2 years and had the normal side effects. when she stopped using it everytime she would have her period she would get secrutiating pain throughout her body. after so many times of it happening every month, it started getting worse and is happing on a daily basis. she has had several test and the doctor does not know why or what is causing the pain. she also is not able to gain any weight, instead she is rapidly loosing weight. i need answers and my daughter beleives that it has to do with the shot, because none of her health problems started until after she stopped using the shot. please help

Answer:

Depo-Provera helps to eliminate or reduce pain with menstruation. Thus when it is stopped, pain with menstruation may recur. However, it is unlikely that daily pain is related to the Depo-Provera. You should seek additional advice from your health care provider including consideration of other sources not related to gynecologic issues.

For more information:

Go to the Gynecology health topic, where you can:

Response by:

Lisa M Keder, MD, MPH Lisa M Keder, MD, MPH
Clinical Associate Professor of Obstetrics & Gynecology
College of Medicine
The Ohio State University